Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 190, NWS Paducah, KY

June 28, 2007Wayne County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 28, 2007, 1:54 PM CDT for Wayne County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 1:54 PM CDT (18:54 UTC)
Expired
Jun 28, 2007, 2:21 PM CDT
In force
27 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:00 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 28, 1:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU JUN 28 2007

.DISCUSSION...
TODAYS DIURNAL CONVECTIVE DEVELOPMENT HAS A LITTLE BETTER
ORGANIZATION THAN DAYS PAST GIVEN THE PROXIMITY OF THE SURFACE
BOUNDARY NEARBY TO THE NORTH. HIGH INSTABILITY AND MOISTURE HELPED
PROMPT SPC OUTLOOK FOR SLGT RISK ALONG/AHEAD OF THIS
BOUNDARY...MAINLY THIS PM/EVENING. MODELS STILL DRAG BOUNDARY SOUTH
WITH TIME W/PEAK POPS ACCOMPANYING BOUNDARY. WHAT 00Z AND NOW 12Z
MODELS TREND IS SLOWER FRONTAL PROGRESS AND HANG UP...AND RESULT IS
LINGERING POPS NOW INTO SATURDAY. STILL BY AND LARGE THE HIGHEST
POPS WILL BE DURING THE NEXT 18-36 HOURS WITH THE BOUNDARY AND THE
OVERALL PACKAGE THEME WILL CONTINUE TO REFLECT THAT.

SUNDAY AND BEYOND THE UPPER HEIGHTS RISE AND DRIER AIR SINKS SOUTH
ACROSS THE PAH FA. THIS WILL LEAD TO WARMING/DRYING/CAPPING ATMOS
WITH QUICK RETURN TO NEAR/TAD ABOVE NORMAL CLIMOS FOR START TO JULY
TEMPS.

GFS/NAM BLEND NEAR TERM AND INTO MID PORTION OF FORECAST WITH SLOW
DRIFT TO FIRMER GFS GRIP OVER TIME. RESULTANT TEMP AND POP FORECAST
SKEWS TO GFS IF ANYWHERE...NORMAL COLLABORATIVE TWEEKS INCLUDED OF
COURSE.

&&

.AVIATION...
APPROACHING UPPER LEVEL ENERGY AND A SURFACE COLD FRONT WILL CREATE
THE POSSIBILITY OF SCATTERED THUNDERSTORMS OVER THE NEXT 24 HOURS.
THE GREATEST POTENTIAL EXISTS THIS AFTERNOON AT KEVV...WITH ISOLATED
CONVECTION POSSIBLE AT BOTH KCGI AND KPAH. WEATHER AT OUR TAF SITES
SHOULD BE MAINLY DRY TONIGHT...ALTHOUGH ACTIVITY MAY BEGIN TO PICK
UP TOWARDS DAYBREAK AT KEVV. BY FRIDAY MORNING...WINDS WILL BE
PREDOMINANTLY FROM A NORTHERLY DIRECTION...ALTHOUGH THE OVERNIGHT
WIND SHIFT WILL BE UNNOTICED FOR THE MOST PART DUE TO VERY WEAK
BOUNDARY LAYER FLOW. DAYTIME HEATING WILL ONCE AGAIN ENHANCE
CONVECTIVE DEVELOPMENT FRIDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 28, 1:32 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT THU JUN 28 2007

ILZ088-092>094-KYZ001>013-016-017-021-022-MOZ086-087-100-107>112-
114-291000-
UNION IL-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-HOPKINS-CHRISTIAN-MUHLENBERG-TODD-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
132 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS AFTERNOON AND
EVENING. ALTHOUGH ISOLATED STRONGER STORMS MAY CONTAIN GUSTY WINDS
OR SMALL HAIL...LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED STRONGER STORMS MAY
CONTAIN GUSTY WINDS...SMALL HAIL...OR LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ILZ075>078-080>087-089>091-INZ081-082-085>088-KYZ014-015-018>020-
MOZ076-291000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE-HARDIN-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-
HENDERSON-DAVIESS-MCLEAN-PERRY MO-
132 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT WITH AN ISOLATED SEVERE
STORM WILL BE DAMAGING WINDS. SMALL HAIL AND LOCALLY HEAVY RAINS
ARE ALSO POSSIBLE WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LINGERING CHANCE OF THUNDERSTORMS FRIDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED STRONGER STORMS MAY
CONTAIN GUSTY WINDS...SMALL HAIL...OR LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING.

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.